Hail, Monroe
- When
- April 8, 1:05 PM EST
- Where
- Monroe County, Forsyth
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.033, -83.950
The Forsyth Police Department reported penny-sized hail.
7 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 8, 9:51 AM EST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1051 AM EDT THU APR 8 2004 .UPDATE... BUSY MORNING. UPPER WAVE MOVING ACROSS ALABAMA INTO GEORGIA THIS AFTERNOON EVIDENT IN WV IMAGERY. LOW LEVEL MOISTURE INCREASING IN SOUTHWESTERLY FLOW AHEAD OF SURFACE BOUNDARY. INSTABILITY AXIS WITH LIFTED INDICES OF -1 TO -3 ACROSS SOUTH GA WILL PUSH NORTH INTO PARTS OF CENTRAL GA THIS AFTERNOON IN CONCERT WITH CURRENT SEVERE THUNDERSTORM WATCH. FOCUS OF MORE WIDESPREAD CONVECTION WILL BE CONFINED GENERALLY SOUTH OF A LINE FROM COLUMBUS TO MACON THROUGH THE AFTERNOON. .&& .PRELIMINARY POINT TEMPS/POPS... ATLANTA 71 53 75 52 / 50 10 00 10 ATHENS 74 51 79 48 / 50 10 00 10 GAINESVILLE 72 51 76 47 / 50 00 00 10 ROME 76 49 76 49 / 50 10 00 10 COLUMBUS 74 56 80 54 / 60 10 00 10 MACON 74 51 81 50 / 60 10 00 10 && .ATL WATCHES/WARNINGS/ADVISORIES...NONE. && JCD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 AM EDT THU APR 8 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-082100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1115 AM EDT THU APR 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA TODAY... .SYNOPSIS... AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE TROUGH WILL MOVE ACROSS THE AREA TODAY. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. THE BEST AREA FOR SEVERE THUNDERSTORMS WILL BE ACROSS CENTRAL GEORGIA SOUTH OF A LINE FROM COLUMBUS TO MACON AND SWAINSBORO. THE BEST TIME FOR SEVERE STORMS WILL AROUND NOON UNTIL THE LATE AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REST OF THE AREA WITH LIGHTNING AS THE MAIN THREAT. .DISCUSSION... AN INCREASINGLY MOIST AIRMASS WILL CONTINUE TO MOVE OVER CENTRAL GEORGIA. THE AIRMASS WILL ALSO BECOME WEAKLY UNSTABLE AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA THIS AFTERNOON. CAPES OF 500 TO 1000 ARE EXPECTED WITH LIFTED INDICES AROUND -1 TO -2. STRONG UPPER LEVEL DYNAMICS ASSOCIATED WITH THE UPPER LOW WILL COMPENSATE FOR THE MARGINAL INSTABILITY AVAILABLE TO PROVIDE THE POTENTIAL FOR SEVERE WEATHER. .FOR SPOTTERS... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION IF NEEDED. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 133 PM EDT THU APR 8 2004 GAZ067>070-081815- 133 PM EDT THU APR 8 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN UPSON...PIKE... LAMAR AND MERIWETHER COUNTIES UNTIL 215 PM EDT... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GAY...MOVING EAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM SHOULD COME TO AN END BY 215 PM EDT.
The Atlanta radar (KFFC), 68 km away, was scanning. The volume nearest the first event began at 18:02 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
The Forsyth Police Department reported penny-sized hail.
The public reported penny-sized hail.
The public reported penny-sized hail.
The Twiggs county 911 center reported that a few trees had been blown down. Pea-sized hail was also reported in the area.
A storm spotter reported penny-sized hail in Deepstep, while the county Emergency Management Director reported pea-sized hail in Sandersville.
A storm spotter reported golf ball-sized hail.
The Laurens county Emergency Management Director reported penny-sized hail in Dudley and along Interstate-16 southwest of Dudley at the exit for Georgia Highway 338.
The Laurens county 911 center reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389318, 5389316, 5389317, 5389319, 5389320, 5389321, 5389322, 5389323.